Medical Questions > Mental Health > Depression Forum

Pristiq and St. John Wort together have a bad effect?

User Profile
I've been taking some supplements that contain St. John Wort to help alleviate my depression for the past 2 weeks. I was prescribed Pristiq just last week and have recently decided to start taking it.

I understand that taking Pristiq and St. John Wort together can have a very bad effect. As such, should there be a time period where I allow my body to clear out the St. John Wort before I take Pristiq?

The last time I took the supplement was this morning so how long would I have to wait before I can take Pristiq?


Did you find this post helpful?
|

User Profile
replied June 6th, 2014
Depression Answer A47643
Thank you for asking!
The elimination half life of saint john's wart is 24 to 48 hours so i would say take a break of one day and start from day after tomorrow. Consult your psychiatrist for further guidance.Meanwhile visit our anxiety and depression centre for further guidance.
http://ehealthforum.com/healthcenter/depre ssion
Take care


|
Did you find this post helpful?
Must Read
Do you know how doctors define clinical depression? Learn more about this brain disorder and types of depression that doctors diagnose here....
Can depression run in families? Can hormones really make you depressed? Yes! Learn more about causes and conditions of clinical depression here....
People with depressive illnesses do not all experience the same symptoms. Do you know the signs and symptoms of depression? Read on to learn more....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Depression , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.